Alert archive / Indiana / Frost Advisories in 2018
Frost Advisory 4, NWS Indianapolis, IN
NWS Indianapolis, IN issued this frost advisory at Oct 18, 2018, 3:13 PM EDT for 7 counties in Indiana. It took effect at Oct 19, 2018, 3:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 18, 2018, 3:13 PM EDT (19:13 UTC)
- In effect from
- Oct 19, 2018, 3:00 AM EDT
- Expired
- Oct 19, 2018, 10:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Indianapolis, IN
Counties Bartholomew County, IN, Brown County, IN, Decatur County, IN, Jackson County, IN, Jennings County, IN, Lawrence County, IN, Monroe County, IN
The radar
The Indianapolis radar (KIND), 72 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.2 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1588 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -110 m²/s²
- 0-3 km storm-relative helicity
- -56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
055 WWUS73 KIND 181913 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 313 PM EDT Thu Oct 18 2018 INZ062>065-070>072-190315- /O.NEW.KIND.FR.Y.0004.181019T0700Z-181019T1400Z/ Monroe-Brown-Bartholomew-Decatur-Lawrence-Jackson-Jennings- Including the cities of Bloomington, Columbus, Bedford, and Seymour 313 PM EDT Thu Oct 18 2018 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 10 AM EDT FRIDAY... The National Weather Service in Indianapolis has issued a Frost Advisory, which is in effect from 3 AM to 10 AM EDT Friday. * TEMPERATURE...Low temperatures of 33 to 35 degrees. * IMPACTS...Any remaining sensitive vegetation may be killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
3 follow-up statements
247 WWUS73 KIND 190149 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 949 PM EDT Thu Oct 18 2018 INZ062>065-070>072-191000- /O.CON.KIND.FR.Y.0004.181019T0700Z-181019T1400Z/ Monroe-Brown-Bartholomew-Decatur-Lawrence-Jackson-Jennings- Including the cities of Bloomington, Columbus, Bedford, and Seymour 949 PM EDT Thu Oct 18 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 10 AM EDT FRIDAY... * TEMPERATURE...Low temperatures of 33 to 35 degrees. * IMPACTS...Any remaining sensitive vegetation may be killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
426 WWUS73 KIND 190752 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 352 AM EDT Fri Oct 19 2018 INZ062>065-070>072-191400- /O.CON.KIND.FR.Y.0004.000000T0000Z-181019T1400Z/ Monroe-Brown-Bartholomew-Decatur-Lawrence-Jackson-Jennings- Including the cities of Bloomington, Columbus, Bedford, and Seymour 352 AM EDT Fri Oct 19 2018 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * TEMPERATURE...Low temperatures of 33 to 35 degrees. * IMPACTS...Any remaining sensitive vegetation may be killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ Ryan
321 WWUS73 KIND 191355 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 955 AM EDT Fri Oct 19 2018 INZ062>065-070>072-191500- /O.EXP.KIND.FR.Y.0004.000000T0000Z-181019T1400Z/ Monroe-Brown-Bartholomew-Decatur-Lawrence-Jackson-Jennings- Including the cities of Bloomington, Columbus, Bedford, and Seymour 955 AM EDT Fri Oct 19 2018 ...FROST ADVISORY WILL EXPIRE AT 10 AM EDT THIS MORNING... Temperatures will continue to warm quickly this morning. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this frost advisory went out at Oct 18, 2:31 PM EDT, 42 minutes earlier.
Area forecast discussion, Oct 18, 2:31 PM EDT, 42 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 231 PM EDT Thu Oct 18 2018 .UPDATE... The LONG TERM section has been updated below. && .SYNOPSIS... Issued at 215 AM EDT Thu Oct 18 2018 High pressure over middle Mississippi river valley is expected to drift across Indiana Today and tonight. This will result in dry and cool weather today and tonight. A cold front is expected to approach Central Indiana on friday and pass across the state on Friday night. Showers will be possible along and ahead of the front late in the day on Friday. High pressure is expected in the wake of the front for the rest of the weekend and the beginning of the next work week. More dry and cool weather is expected then. && .NEAR TERM /Rest of Today/... Issued at 941 AM EDT Thu Oct 18 2018 Forecast is in good shape. Made some minor tweaks to high temperatures based on latest data. Otherwise just tweaked hourly forecasts as needed. Previous discussion follows... Surface analysis early this morning shows large high pressure in place over MO/IL/IA...with light northerly surface flow spilling into Central Indiana. GOES16 shows a pesky stream of high moisture from a tropical plume stretching from Texas to the Ohio valley and middle Atlantic States. This was resulting in some high cloud across the southern half of the of the state...providing a little insolation. GFS and NAm suggest ridging building aloft across Indiana today while high pressure to the northwest drifts across Indiana. Time heights show a dry column with subsidence while forecast soundings show a dry column. Thus will again trend toward a dry forecast today with only some passing high clouds...mainly across the southern half of the forecast area due to pesky plume as seen on satellite. With a southerly component of the wind expected to develop today...will trend highs at or above persistence. && .SHORT TERM /Tonight through Saturday night/... Issued at 215 AM EDT Thu Oct 18 2018 Little change is expected tonight as the models suggest the ridge aloft begins to flatten and a trough begin to across the plains states. The Large surface high will have reached Virgina...but its influence across Indiana will remain tonight. Again...time heights remain dry and as do the forecast soundings. Thus a dry forecast then. On Friday the NAM and GFS show upper trough approaching Indiana and the great lakes front the plains...but elongating and stretching out upon approach. Within the lower levels...the associated cold front appears to barely make it to the Mississippi river valley by 00Z Sat. Time heights remain dry but forecast sounding show increasing moisture aloft through the day which would seem reasonable given the approaching front. Thus will trend toward a dry forecast on Friday with increasing clouds through the day...trending temps at or above the blends. The cold front and associated upper wave is suggested to pass on Friday night...however this model run suggests a weaker orientation and again less moisture. The 300K GFS Isentropic surface looks weaker then previous runs with less moisture. Thus confidence is dwindling for precip. Still will include some light chances on Friday night as these features pass for a light rain type event with minimal precip amounts. Given the change in air mass will trend lows close to the forecast builder values. NAM and GFS suggest a deep cyclonic trough aloft stretching from Quebec to the Tennessee River valley on Saturday...with a strong short wave passing across Indiana within the flow aloft. Forecast soundings show steep lapse rates within the lower levels which is suggestive of some afternoon instability showers due to daytime heating and the upper support. Will again try to include some low chance pops on Saturday afternoon as these features and forcing passes. A return to Dry weather is expected by Saturday night as daytime heating is lost and the upper wave exits to the east. Thus will trend toward becoming mostly clear then. Given the cold NW flow...will trend temps on Saturday and Saturday night at or below the forecast builder blends. && .LONG TERM (Sunday Night Through Thursday)... Issued at 231 PM EDT Thu Oct 18 2018 Models are close enough that the model blend initialization was accepted for most items. Quiet and cool weather will continue across central Indiana for much of the long term period as northwest flow aloft continues the flow of dry and cool air. A surface front will move through on Tuesday, but with the lack of moisture, no precipitation is expected. Late in the period, an upper trough to the west will begin its approach to the area. Flow ahead of the system will bring in some moisture, and the trough itself will provide some forcing. The initialization's low PoPs on Thursday look reasonable. && .AVIATION (Discussion for the 181800Z TAF Issuance)... Issued at 1253 PM EDT Thu Oct 18 2018 VFR conditions are expected through the period. High pressure will provide mostly clear skies and light winds through early in the daylight hours Friday. High then mid clouds will increase and winds will pick up from mid morning into the afternoon as a system approaches. Cannot absolutely rule out some brief fog again tonight at KLAF but odds look to be too low to mention at this point. && .IND WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Puma NEAR TERM...Puma/50 SHORT TERM...Puma LONG TERM...50 AVIATION...50
Hazardous weather outlook, Oct 18, 9:04 AM EDT, 6 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 904 AM EDT Thu Oct 18 2018 INZ021-028>031-035>049-051>057-060>065-067>072-191315- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 904 AM EDT Thu Oct 18 2018 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Outlook: No hazardous weather is expected at this time. Discussion: High pressure will continue to provide dry and cool conditions. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Outlook: No hazardous weather is expected at this time. Discussion: Cool conditions will persist into next week. There will be a chance of rain showers during the afternoon and evening hours Friday and Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
Nearby
Frost Advisories in Indiana, 2018Every frost advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.